Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 26, 2008, 2:53 PM MST for 4 counties in Wyoming. It took effect at Jan 27, 2008, 12:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 2:53 PM MST (21:53 UTC)
- In effect from
- Jan 27, 2008, 12:00 AM MST
- Expired
- Jan 28, 2008, 2:35 PM MST
- In force
- 39 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 63 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 262153 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MST SAT JAN 26 2008 ...STRONG PACIFIC STORM SYSTEM TO BRING A GOOD POSSIBILITY OF HIGH WIND ON SUNDAY... .A PACIFIC STORM SYSTEM ORGANIZING OFF THE WEST COAST WILL MOVE ONSHORE SUNDAY. SOUTHWEST WIND WILL INTENSIFY AHEAD OF THIS STORMS ASSOCIATED COLD FRONT EARLY SUNDAY MORNING WITH HIGH WIND DEVELOPING AND CONTINUING THROUGH THE DAY SUNDAY. WYZ019-020-270700- /O.UPG.KRIW.HW.A.0003.080127T0700Z-080128T0100Z/ /O.NEW.KRIW.HW.W.0004.080127T0700Z-080128T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 253 PM MST SAT JAN 26 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS ARE EXPECTED TO INTENSIFY EARLY SUNDAY MORNING... WITH WIND SPEEDS INCREASING TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY SUNDAY. EVEN STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY SUNDAY. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THE CASPER AREA...ALCOVA RESERVOIR AND ALONG HIGHWAY 220 TO MUDDY GAP...AS WELL AS HIGHWAY 287 FROM MUDDY GAP TO BEAVER RIM...SHOULD BE PREPARED FOR THESE HIGH WINDS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1 OR ON THE INTERNET W W W . W Y O R O A D . I N F O FOR VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ AEM
9 follow-up statements
000 WWUS75 KRIW 270439 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 939 PM MST SAT JAN 26 2008 WYZ019-020-271200- /O.CON.KRIW.HW.W.0004.080127T0700Z-080128T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 939 PM MST SAT JAN 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SUNDAY. A SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO INCREASE OVERNIGHT. BY MORNING A SOUTHWEST WIND OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS TO 65 MPH. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY SUNDAY AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 270947 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MST SUN JAN 27 2008 WYZ019-020-271800- /O.EXT.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 247 AM MST SUN JAN 27 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE TODAY AND TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY SUNDAY AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 271622 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 922 AM MST SUN JAN 27 2008 WYZ030-280030- /O.EXA.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 922 AM MST SUN JAN 27 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH TODAY THROUGH TONIGHT. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 80 EAST OF ROCK SPRINGS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-280030- /O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 922 AM MST SUN JAN 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE TODAY AND TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY TODAY AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THERE HAS ALREADY BEEN ONE REPORT OF A TRACTOR TRAILER THAT BLEW OVER ON WYOMING BOULIVARD LAST NIGHT. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ LIPSON
000 WWUS75 KRIW 272109 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 209 PM MST SUN JAN 27 2008 WYZ019-020-281200- /O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 209 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE NIGHT AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THERE HAS ALREADY BEEN ONE REPORT OF A TRACTOR TRAILER THAT BLEW OVER ON WYOMING BOULIVARD LAST NIGHT. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-281200- /O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 209 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH THROUGH TONIGHT. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 80 EAST OF ROCK SPRINGS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 272302 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 402 PM MST SUN JAN 27 2008 WYZ010-011-280700- /O.EXB.KRIW.HW.W.0004.000000T0000Z-080128T0700Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 402 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A WIND GUST OF 74 MPH WAS CLOCKED AT THE BUFFALO AIRPORT AT 4 PM. WINDS NEAR 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-280715- /O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 402 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE TONIGHT. STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE NIGHT AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THERE HAS ALREADY BEEN ONE REPORT OF A TRACTOR TRAILER THAT BLEW OVER ON WYOMING BOULEVARD LAST NIGHT. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-280715- /O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 402 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH THROUGH TONIGHT. PEOPLE PLANNING ACTIVITIES OR TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 80 EAST OF ROCK SPRINGS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA AND CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 280438 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 938 PM MST SUN JAN 27 2008 WYZ010-011-280545- /O.CAN.KRIW.HW.W.0004.000000T0000Z-080128T0700Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 938 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR OVERNIGHT. $$ WYZ030-280545- /O.CAN.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 938 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A SOUTH TO SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR OVERNIGHT. $$ WYZ019-020-281200- /O.CON.KRIW.HW.W.0004.000000T0000Z-080128T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 938 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. LOCALLY STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE NIGHT...AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. PEOPLE PLANNING TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION...AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA. CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 280933 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 233 AM MST MON JAN 28 2008 WYZ019-020-281800- /O.EXT.KRIW.HW.W.0004.000000T0000Z-080128T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 233 AM MST MON JAN 28 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH 11 AM THIS MORNING. LOCALLY STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE NIGHT...AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. PEOPLE PLANNING TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25... HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION... AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA. CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 281745 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1045 AM MST MON JAN 28 2008 WYZ019-020-282300- /O.EXT.KRIW.HW.W.0004.000000T0000Z-080128T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1045 AM MST MON JAN 28 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL CONTINUE IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH 4 PM THIS AFTERNOON. LOCALLY STRONGER WIND SPEEDS OF 50 MPH WITH GUSTS TO 70 MPH ARE LIKELY ALONG AND SOUTH OF WYOMING BOULEVARD DURING THE DAY...AS WELL IN PARTS OF THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. PEOPLE PLANNING TRAVEL IN THESE LOCATIONS SHOULD BE PREPARED FOR STRONG WIND SPEEDS AND GUSTS. THIS INCLUDES INTERSTATE 25... HIGHWAY 20 26 WEST OF CASPER...HIGHWAY 220 SOUTHWEST OF CASPER TO MUDDY GAP...HIGHWAY 287 FROM MUDDY GAP TO SWEETWATER STATION... AND OVER BEAVER RIM. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IF POSSIBLE IN THE HIGH WIND AREA. CHECK WITH THE WYOMING HIGHWAY DEPARTMENT AT 5 1 1...FOR THE LATEST VEHICLE ADVISORIES OR RESTRICTIONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ LIPSON
000 WWUS75 KRIW 282135 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST MON JAN 28 2008 WYZ019-020-282245- /O.CAN.KRIW.HW.W.0004.000000T0000Z-080128T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 235 PM MST MON JAN 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE WEAKENED THIS AFTERNOON BELOW HIGH WIND WARNING CRITERIA...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...STRONG SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS BETWEEN 40 AND 50 MPH...WILL STILL BE POSSIBLE THIS AFTERNOON. IN ADDITION...A STRONG COLD FRONT WILL MOVE SOUTH INTO CENTRAL WYOMING...SHIFTING WIND TO THE NORTH. THESE NORTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS TO 45 MPH DURING THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 26, 2:49 AM MST, 12 hours 4 minutes earlier.
Area forecast discussion, Jan 26, 2:49 AM MST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 249 AM MST SAT JAN 26 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT WARM AIR ADVECTION CLOUDS OVER THE WEST THIS MORNING WITH SOME LIGHT SNOW FALLING...MAINLY IN THE MOUNTAINS. RAYMER STUDY PLOT SHOWING 7 INCHES SINCE FRIDAY. GOOD GRADIENT ACROSS THE AREA WITH EVEN LANDER AND RIVERTON GETTING A BREEZE. TEMPERATURES IN THE WIND RIVER BASIN SOME 20 DEGREES WARMER OVER LAST NIGHTS TEMPERATURES. WARM AIR ADVECTION SNOW TO CONTINUE TODAY OVER THE WEST THOUGH WILL END FROM SOUTH TO NORTH THROUGH THE DAY AS DRIER PUSHES IN. STILL...THE TETONS AND HIGHER TERRAIN IN SOUTHERN YELLOWSTONE AND TOGWOTEE PASS COULD PICK UP SEVERAL MORE INCHES. WINDS WILL CONTINUE EAST OF THE DIVIDE TODAY. DONT EXPECT WINDS TO BE STRONG TODAY AS THE GRADIENT IS ONLY ABOUT 8 MB BETWEEN KRKS AND KGCC. ALSO H7 WINDS WILL FROM THE NORTHWEST. HOWEVER...H7 WINDS BACK TO THE NORTHWEST THIS EVENING AND THE GRADIENT WILL TIGHTEN. WILL START TO SEE THE WINDS REALLY INCREASE OVER SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES THIS EVENING AS THIS HAPPENS. THEN EXPECT WINDS TO INCREASE OVER THE LOWER ELEVATIONS OF NATRONA COUNTY...ESPECIALLY AROUND CASPER. HAVE HIGH WIND WATCH OUT FOR TONIGHT AND SUNDAY SO WILL LET THIS RIDE. MILD TEMPERATURES TO BE FELT EAST OF THE DIVIDE TODAY AND SUNDAY. EVEN IN THE CENTRAL BASINS WHICH HAD BEEN TRAPPED WILL FINALLY GET SOME MIXING. MAJOR WINTER STORM SHAPING UP BEGINNING SUNDAY AFTERNOON THROUGH MONDAY FOR THE WEST. COLD UPPER LOW CENTERED OVER JUNEAU WILL CONTINUE TO SLIDE SOUTHEAST DEFORMING UPPER LOW OFF THE CALIFORNIA COAST. THE CALIFORNIA LOW GETS WRAPPED AHEAD OF THE NORTHERN LOWS CIRCULATION...EJECTING OVER THE GREAT BASIN TONIGHT AND OVER WESTERN WYOMING SUNDAY AFTERNOON AND NIGHT. QUITE A BIT OF MOISTURE ASSOCIATED WITH THE CA LOW...SO EXPECT THERE TO BE SIGNIFICANT SNOWFALL OVER THE FAR WEST. GOOD JET DYNAMICS TO MOVE IN LATE SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON AND SUNDAY NIGHT. WILL ALSO HAVE BAROCLINIC LEAF SETTING SUNDAY NIGHT AS THE NORTHERN LOW APPROACHES. THE BEST DYNAMICS HEAD EAST BY MID DAY MONDAY...SO WILL HAVE 18 TO 24 HOURS OF MODERATE TO LOCALLY HEAVY SNOWFALL OVER THE WEST. 10 TO 20 INCHES IN THE MOUNTAINS WITH 6 PLUS INCHES IN THE VALLEYS SOUNDS GOOD...SO WILL CONTINUE THE WINTER STORM WATCHES ALREADY IN EFFECT. SOME OF THIS SNOW COULD MOVE EAST OF THE DIVIDE MONDAY AS A COLD FRONT MOVES ACROSS THE AREA. BEST DYNAMICS WILL BE ACROSS THE NORTH. VERY WINDY CONDITIONS WILL CONTINUE SUNDAY AS WELL. EXPECT AREAS OF SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE WEST...AS WELL AS EAST OF THE DIVIDE WHERE THE SNOW HASNT CRUSTED OVER. LONG TERM...TUESDAY THROUGH SATURDAY EXTENDED FORECAST LOOKS VERY PROGRESSIVE AND UNSETTLED WITH A SERIES OF RAPIDLY MOVING SHORT WAVE LOW PRESSURE TROUGHS EJECTING EAST TROUGH A RATHER COMPLEX LONG WAVE TROUGH OVER THE EASTERN PACIFIC AND WESTERN U.S. SIGNIFICANT SPREAD DEVELOPS IN THE ENSEMBLES AS EARLY AS TUESDAY AND BECOMES PROGRESSIVELY LARGER OVER THE WESTERN U.S. WITH OTHER LARGE SPREADS DEVELOPING IN THE GULF OF ALASKA AS WELL AS OVER THE HUDSON BAY AREA IN CANADA. OVERALL WESTERLY FLOW SHOULD RESULT BUT THE TIMING OF SHORT WAVE RIDGES AND TROUGHS AND THEIR IMPACT ON PRECIPITATION/CLEARING PERIODS SEEMS BEYOND THE ABILITY OF RESOLUTION WITH THE MODELS AT THIS TIME. OVERALL EXTENDED FORECAST KEEPS PRECIPITATION CHANCES HIGHEST IN THE WESTERN MOUNTAINS AND LOWEST IN THE LEE OF THE CONTINENTAL DIVIDE. MODEL TEMPERATURES REMAIN ON THE COOL SIDE BUT THE IMPACT OF CLOUD COVER...PRECIPITATION AND MIXING DUE TO PERIODS OF STRONG DOWNSLOPE WINDS WILL LIKELY HAVE A SIGNIFICANT IMPACT ON DAILY HIGHS AND LOWS AND WILL LIKELY CAUSE A MUCH GREATER DAY TO DAY CHANGE IN TEMPERATURES THAN IS CURRENTLY DEPICTED IN THE FORECAST OR IN THE VARIOUS MODEL OUTPUT. FAIR CONFIDENCE WITH HIGH PROBABILITY OF PRECIPITATION IN THE WEST ON MONDAY WHEN ADVISORY TO LOW END WARNING SNOW AMOUNTS WILL BE POSSIBLE...THEN THE CONFIDENCE IN THE EXTENDED FORECAST DECREASES RAPIDLY THROUGH SATURDAY. && .AVIATION... PACIFIC MOISTURE WILL WORK INTO WESTERN WYOMING EARLY THIS MORNING...WITH LIGHT SNOW POSSIBLE ACROSS TAF SITES WEST OF THE DIVIDE. KJAC WILL HAVE THE BEST SHOT AT GETTING SOME SNOW...WITH MVFR TO OCCASIONALLY IFR CONDITIONS. THIS SNOW IS EXPECTED TO TAPER OFF DURING THE AFTERNOON HOURS. ALSO...FOG IS EXPECTED...SOME DENSE IN THE UPPER GREEN RIVER BASIN THIS MORNING...LINGERING THROUGH 16Z...AFFECTING KPNA AND KBPI TAF SITES. THIS COULD RESULT IN IFR CONDITIONS. ACROSS THE REST OF THE REGION THERE WILL BE VFR CONDITIONS...BUT KCPR AND KCOD WILL HAVE GUSTY SOUTHWEST TO WEST WINDS WITH PEAK GUSTS NEAR 30 MPH. MVFR CEILINGS WILL PERSIST SATURDAY THROUGH AROUND 20Z AT KBPI AND KPNA...WHILE TAF SITES EAST OF THE DIVIDE WILL HAVE VFR CONDITIONS. SOUTHWEST TO WEST WINDS ARE EXPECTED TO REMAIN STRONG AT KCPR AND KCOD TODAY WITH A FAIRLY STRONG PRESSURE GRADIENT WITH HIGH PRESSURE OVER NORTHERN COLORADO AND LOW PRESSURE IN SOUTH CENTRAL CANADA. && .FIRE WEATHER... WINDY CONDITIONS WILL CONTINUE IN THE TYPICAL PLACES ACROSS THE AREA TODAY. THE WINDS WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG STORM SYSTEM APPROACHES. HIGH WINDS ARE EXPECTED OVER NATRONA AND SOUTHEAST FREMONT COUNTIES TONIGHT INTO SUNDAY. WINDS WILL SPREAD INTO MUCH OF THE AREA BY MID DAY SUNDAY. SIGNIFICANT SNOWFALL WILL MOVE INTO THE WEST BY LATE SUNDAY MORNING CONTINUING HEAVY AT TIMES THROUGH MONDAY...WITH 10 TO 20 INCHES POSSIBLE IN THE MOUNTAINS OF THE WEST. THE SNOW COULD SPREAD ACROSS THE NORTH MONDAY. WINDS WILL CONTINUE THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR WYZ001-012>015-023>025-027. HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR WYZ019-020. && SHORT TERM...TWB LONG TERM...C.BAKER AVIATION...WM FIRE WEATHER...TWB
Hazardous weather outlook, Jan 26, 2:29 PM MST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 229 PM MST SAT JAN 26 2008 WYZ001>020-022>030-271200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 229 PM MST SAT JAN 26 2008 ...HIGH WIND WARNING FOR THE GREEN AND RATTLESNAKE MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA COUNTY 12 AM SUNDAY THROUGH 6 PM SUNDAY... ...WINTER STORM WATCH FOR MOST OF WESTERN WYOMING AND THE WIND RIVER MOUNTAINS 12 PM SUNDAY THROUGH 12 PM MONDAY... .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL BRING STRONG WINDS TONIGHT TO NATRONA AND SOUTHEAST FREMONT COUNTIES. SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE BEGINNING MIDNIGHT TONIGHT AND PERSISTING THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM WILL ALSO BRING THE POSSIBILITY OF SIGNIFICANT SNOWFALL TO WESTERN WYOMING AND THE WIND RIVER MOUNTAINS SUNDAY AFTERNOON THROUGH NOON ON MONDAY. SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE IN THE LOWER ELEVATIONS AND 12 TO 24 INCHES IN THE MOUNTAINS. ALSO... VERY WINDY CONDITIONS WILL OCCUR...CAUSING SIGNIFICANT BLOWING AND DRIFTING SNOW. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WINDS IN EXCESS OF 45 MPH. THANK YOU VERY MUCH. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.